Psychiatric patient with Haloperidol side effect - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 03-13-2010
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 31
Threads: 23
Thanked 80 Times in 22 Posts
Reputation: 90
Drug Psychiatric patient with Haloperidol side effect

A 23 schizophrenic patient who has been treated on Haloperidol presented with hyperpyrexia, catatonia, and rigidity. CPK enzyme level is elevated. Which of the following statements is correct regarding this patient?
A- Haloperidol was given in overdose
B- Developed an allergic reaction
C- Developed neuroleptic malignant syndrome
D- This is tardive dyskinesia
E- Developed Parkinsonism as a side effect of Haloperidol
Reply With Quote Quick reply to this message
The above post was thanked by:
wahaha007 (03-13-2010), yarasara77 (10-27-2012)



  #2  
Old 03-13-2010
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 25
Threads: 11
Thanked 50 Times in 8 Posts
Default

I think the answer is C

Features of NMS include FEVER - Fever, Elevated enzymes, Vitals instability, Encephalopathy, and Rigidity of muscles.
Reply With Quote Quick reply to this message
The above post was thanked by:
bronchiole (06-28-2010), shehriyar (04-11-2012), wahaha007 (03-13-2010)
  #3  
Old 03-13-2010
YoramFishke's Avatar
USMLE Forums Veteran
 
Steps History: 1+CK+CS
Posts: 248
Threads: 11
Thanked 308 Times in 127 Posts
Reputation: 338
Thumbs Up Correct

Quote:
Originally Posted by Neutrophil View Post
I think the answer is C

Features of NMS include FEVER - Fever, Elevated enzymes, Vitals instability, Encephalopathy, and Rigidity of muscles.
Oh yes
You are definitely correct,
Thank you for the nice mnemonic by the way
Reply With Quote Quick reply to this message



Reply

Tags
Behavioral-Sciences-, Pharmacology-, Psychiatry-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Psychiatric disorder of postpartum women khushboo USMLE Step 1 Forum 11 02-05-2012 04:27 PM
Sibutramine side effects sharvaree19 USMLE Step 2 CK Forum 5 06-11-2011 11:12 AM
Psychiatric Disorders Illnesses Defintions of durations and onset according to DSM IV criteria rasheed USMLE Step 1 Bits & Pieces 3 05-23-2011 07:56 PM
Leukopenia Side Effect sam01 USMLE Step 1 Forum 4 06-29-2010 05:38 AM
psychiatric disorder Seetal USMLE Step 1 Forum 5 04-28-2010 03:56 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)